Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Itching in palms and legs. Weight gain. Elevated levels of SGOT and SGPT. Side effects of steroid injections?

Hello, My sister in law back in Bangalore, INDIA is pregnant with her second baby and is 32-33 months pregnant. She started having itching in her palms and legs 2 weeks back and it didnt go away. She also gained weight of 6 Kg in a month. Doctors did some test and found elevated levels of SGOT (56) and SGPT (92) on 24-Jan-13 and prescribed her Udiliv 300 MG. However it didnt go away and Doctors repeated test and found very high levels of SGOT (194) , SGPT(289) on 3-Feb-13. The immediate diagnosis of fatty liver does not seem to hold true because her other levels are normal and there is no jaundice or vomiting etc. Viral Hepatitis Test is also negative. One of the options being discussed is to give steroid injections to fast develop baby lungs and get the baby prematurely out. What is best course of action for her and the baby including but not limited to medicines, natural foods , avoidance etc. Is it necessary to have the baby prematurely out with help of steroid injections ? Are there any side effects of steroid injections ? Can she take Liv 52 Syrup for liver health while taking Doctor prescribed medicines. Any pointers from you will be appreciated , please advise. -Sincerely
Asked On : Sun, 10 Feb 2013
Answers:  2 Views:  202
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Gastroenterologist, Surgical 's  Response
From the description given it appears to be a case of HELLP syndrome which may complicate afew pregnancies. The patients needs to take liver protective agents like ornithine containing preparations along with sorbitol or tricholine citrate. Udiliv will not help. Steroids will have deleterious effects on the Gi tract rather than the liver. A close watch needs to be kept on the liver function. Liv 52 is a ayurvedic liver tonic which may not be of significant help.
I would advise you that she should be kept under close supervision of ateam of doctors comprising a gynaecologist, pediatrician and a gastroenterologist. This will reduce the chances of missing out on any complication. I hope this answers your querry.
Answered: Sun, 10 Feb 2013
I find this answer helpful
General & Family Physician Dr. Veera Raghava Rao Buddha.'s  Response
Hi welcome to Health care magic forum, She is 32 weeks pregnant, and having iching of hands and feet, possibility may be hepatitis, and the baby is viable, means can live if delevery is conducted. Baby may need incubator if necessory, after delevery, use of steroides is not indicated for further developement of the child.
Steroides may interfere with the condition of the liver and may show negative results on the liver.
Besides i advise you some diet recommendations as take more of green leafy vegetables, pulses, fruits and juices, etc.
Avoid taking spices, chillies, nonvegetarian foods, junk foods, and oily foods. Still i feel the attending doctor will the better judge. Wishing that every thing will be fine, and thanks for calling.
Answered: Sun, 10 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor